MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, one week after catheter implantation, it was found that the luer connector at the blue (venous) end had obvious cracks and leakage occurred.The catheter was repaired.There was no instrument used to loosen or tighten the device.Iodophor (without alcohol) was the cleaning agent used on the device.Tego was not utilized.The insertion site was not treated prior to product placement.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, one week after catheter implantation, it was found that the luer connector at the blue (venous) end had obvious cracks and leakage occurred.There was nothing unusual observed on the device prior to use.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.Flushing was done with normal results.There was no instrument used to loosen or tighten the device.Iodophor (without alcohol) was the cleaning agent used on the device and typically utilized to clean the adapters.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.The insertion site was not treated prior to product placement, and tego was not utilized.There were no other products being utilized with the device.There was no intervention/treatment required as a result of the adapter issue and as a result of the event.As a remedial action, the catheter was repaired by replacing the luer connector using the repair kit.The treatment continued and was completed after the remedial action was done.There was no blood loss, and a blood transfusion was not required due to the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: d4 (unique identifier (udi) #).Additional information: g3, h3, h6.H3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted one catheter with a crack on the threads of its venous luer adapter.No other abnormalities were observed with the device.It was reported that the luer adapter was leaking and cracked.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22075674
Report Number1282497-2025-00346
Device Sequence Number21207517
Product Code MSD
UDI-Device Identifier20884521013169
UDI-Public(01)20884521013169(17)290227(10)2405800188
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145015
Device Catalogue Number8888145015
Device Lot Number2405800188
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer05/20/2025
07/31/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date05/27/2025
08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown